CureSearch for Children's Cancer funds and supportstargeted and innovative children's cancer research with measurableresults, and is the authoritative source of information and resourcesfor all those affected by children's cancer.
Chemotherapy and radiation therapy can cause nausea, vomiting and diarrhea. Any of these symptoms can place your child at risk for dehydration (loss of fluids in the body).
Medications to help decrease nausea and vomiting are usually given before chemotherapy or radiation. The type and amount of anti-nausea medicine will be based on your child's treatment plan and reaction to the treatment. It is important to let your healthcare provider know if your child has nausea or vomiting at home after chemotherapy, so additional medicine or other types of treatment can be used.
Some ways to help decrease nausea and vomiting include:
Ask your physician about medications that can be used to help control these symptoms, called antiemetics.